Tinnitus and Hearing Aids

Hi all

My first post so my apologies if this is a bit of a dumb question.

I am 51 and have been wearing Specsavers/NHS hearing aids for around 2 years or so.

I recently requested a check-up at Specsavers as I had started to experience an intermittent blowing wind like sensation in my ears (predominantly the right one).  I believed it was likely to be an issue with the aids as when I removed them the blowing sound stopped.

I explained this to the audiologist, expecting the aids to get altered but she said it was likely to be tinnitus and I should get referred by my Doctor for further checks.  Please excuse my ignorance but is it possible to only experience tinnitus when wearing aids only for it to stop when they are removed?

 

Thanks

  • Hi Tones,

    Thank you for your post.

    It is unlikely that the problem is tinnitus if you can no longer hear it when the hearing aids are removed. Tinnitus is usually heard regardless of whether someone has their hearing aids in or not. Tinnitus is the term for hearing sounds in your ears or head that don’t have any external sourceHearing aids amplify a sound that do. 

    We would suggest seeking a second opinion on the problem. It could be down to a number of different things such as excess wax, earmoulds not fitting snugly enough or being pushed in properly. The volume being too high can sometimes cause a problem or if there are issues with the tubing.

    Feel free to keep us updated with how you get on.

    Kind regards

    Vicky